Hello, I am new here. This is my very first post. I was looking around trying to piece together what else I need to be doing to support my adrenal glands, but I get overwhelmed quite easily since I came off benzos nearly 2 years ago. I am now almost 23 months into recovering from a load of symptoms after many years on a high dose of klonopin. I came off cold turkey in a detox facility in January 2010. Since then it has been quite a ride.
I am still experiencing what appears to be marked symptoms of hypo thyroidism and adrenal fatigue. Which the thyroid is affected by benzos anyways. So now I am trying to get my health in order. I am avoiding dairy, sugar, caffiene, and I eat steamed vegetables, greek yogurt, almond milk, drink carrot juice, and eat lots of spinach and salads, organic chicken...and quite a few other healthy foods.
I just started taking raw adrenal and raw thyroid about 2 weeks ago. I also have eleuthero extract and ashwaganha extract, but don't really know what I am doing. I mean..I know I need to support my adrenal glands and also get my immune system healthy again as they seem to be the longest lasting problems...
My question is....what herbs can I take, how much do I take of them, and where do I get them from ?
I would really appreciate an answer...my life is been horrble for the last 9 years total between being on that medication and withdrawal from it...but its been unbearable for the last 2 years while enduring this horrible long insidious process. I just want my health back...and its slowly getting better....Can someone please help me sort out what herbs can support my adrenal glands and help my stress too ? Thank you in advance and happy holidays
I know you think you are helping by recommending to take an SSRI but that is the worst advice you can give. I have spent almost 2 years reading about benzos and medications like ssri's and fluiroguinolone antiobiotics and Z-drugs like Lunesta and a few others. Those drugs DO cause withdrawal symptoms as they act on GABA. The gaba receptors themselves have been down regulated thus leaving the central nervous system in a hyperexciteable state leaving it SUPER sensitive to many substances including the ones I listed.
Most people in benzo w/d are already sensitive enough without being shocked by further harmful meds like SSRI's. I will NOT go back on another one of these awful medications that damage my central nervous system. I shooudl NEVER have been put on that one in the first place. Furthermore, I have allready seen 8 different doctors over the years and gave them a chance by trying many different medications including SSRI's and NONE..I repeat..NONE of them worked. It took me 8 years to find out that these dcotors were lying to me and that I didn't have an anxiety disorder that ws causing ALL of the symptoms I had for many years. It was the benzo I was on.
So..I will NEVER take another psych drug again...EVER EVER EVER and recommending that to someone in benzo w/d that is already sensitive to medications shows how little you know about what you are talking about. I don't mean to be rude...but I am surprised that I woild get such wreckless advice after explaining that I was in benzo w/d. You may want to do some more learning about benzo w/d and the drugs and other substances that can make it worse.
Sorry, but this is a VERY sore subject with me...and I have faught a long time to get this far...and seeing that advice kinda set me off...again..sorry..I know you don't know any better...but others who are coming off of benzos don't need to go on more drugs. PLus..SSRI withdrawal CAN be very similar to benzo w/d..not identical but it can be bad. Check out paxilprogress.org...those ppeople would also disagree with your advice.
I hear ya, Woody. I'm the one that was offered benzos for my antidepressant withdrawal which was at first called "panic disorder." I took three in all, but instead of calming me down they had the opposite effect so fortunately I stopped taking them. Hveragerthi at The Truth in Medicine, here on curezone is helping me build up my adrenals and balance my hormones naturally and it was at his forum that I found out I'm suffering from protracted withdrawal from antidepressants. through reading the article he posted on his forum about antidepressants actually being prodepressant I found Survivingantidepressants.com where I found identical stories to mine. the adrenals and high cortisol levels are mentioned quite a lot. it was like the last piece to this damned adrenal fatigue puzzle. there are people on there going through benzo withdrawal as well.
I don't know much about the benzo withdrawal, but I do know a lot about cfs/me or adrenal fatigue or whatever you want to call it. If you have benzo withdrawal I don't know anything. But if you have adrenal fatigue cfs/me then taking a low dosage antidepressant IF TOLERATED is definitely a good idea in MOST cases.
That being said, if you are totally against pharmaceuticals because of a bad experience with one drug, I understand. A normal dosage ssri made me suicidal for a few weeks. However, at a low dosage it helps me the most of anything. It really just depends on the dosage and how good your body is at baseline.
Too bad to hear about your health the last few years. I was very interested reading your post since I have experienced a similar path to yours. I was put on klonopin by some stupid doctor for 1-2 years said it would help me with hypoglycemia and other symptoms. Did not know much about those med so I gave it a go. I did not really help me much and the doc kept upping my dosage , at some point I figured it was a dead end so I told him I wanted off . He told me the winter was a good time to stop since your body need less benzo at this time ( this guy was way out there , some kind of weird psychiatrist that was really into seasonal change and hearth attraction kind of thing , ...)
well he told me cut half a pill every week no problem !!!
I did not listen to him I quit the klonopin over a 6 month period just to be on the safe side. I did not go well
I was unable to attend school and bunch of other issue . I felt worse and worse over the summer. My brain has been pretty bad ever since lots of cognitive issues etc etc .
I am not really sure its from the klonopin I was well on my way to af/cfs before might have been a big lack of pacing. But one thing is for sure it did not help.
I restarted a really low dose klonopin after trying many things just to see if it would not help. Did not get much result . I am still taking it because I am not sure my body would handle another withdrawal at this point... but its something I might have to do. Hard to know whats really going on sometimes.
Are you feeling you are gaining some ground since stopping ?? What are your thyroid symptoms. I am also having alot of thyroid symptoms, low body temperature , brain fog etc...
Along what trick already suggested I would probably take the following .
B complex from a multi vitamin or/and supplementing with a natural source like bee pollen witch is really high in pantothenic acid I do both.
I would also agree to give a try out to some kind of mood support . Like trick said a small dosage SSRI could be beneficial. Or a natural alternative like 5htp or st john worts.
For dosage and mood support I can really recommend the book ''The mood cure'' by Julia Ross . Really good advice there for adrenal and thyroid too... I am starting to follow some recommendation with some success.
The 2 best thing for me tough are not supplements but yoga and meditation especially gentle yoga... I use Yoga for stress relief and the anxiety relief exercise is really good.
For herbs dosage and wich one to take I suggest you look on hv forum .
I'm sorry but I have to say I disagree with the advice being given here. I was thrown into full on CFS/AF after a benzo cold turkey and the last thing you want to do is add b complex to an exquisitely sensitive nervous system. Or compound the problem by adding a other pharmecutical. And yes ssris do have a withdrawal,i know many people that have gone thru hell from it. Trix is obviously been lucky so far. The supplements that will help are calming minerals like magnesium, zinc and adding some sulphur to help your liver function since benzos slow down your system and make your liver retain all kinds of things. I would use a low dose of methionine and taurine and NAC down the road. Adrenal cortex glandular is good. The only b to add is b 6 and stay on a low histamine low copper diet till your liver function/ methylation improves and try and reduce your glutamate levels since they rise significantly after benzos due to low GABA....the two go hand in hand. Taurine with also help raise GABA. Also vitamin c from a natural source like orange juice concentrate and make sure it contains bioflavonoids. I'm sorry, I meanno disrespect to the others but I've been thru this and it's nothing to be taken lightly...as Im sure you already know woody.....